Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 13, 2006, 7:46 PM CST for Sumter County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 7:46 PM CST (01:46 UTC)
- Expired
- Mar 13, 2006, 8:15 PM CST
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 152 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 140147 SVRBMX ALC119-140215- /O.NEW.KBMX.SV.W.0028.060314T0146Z-060314T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 746 PM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA THIS INCLUDES THE AREA OF LIVINGSTON * UNTIL 815 PM CST * AT 744 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF BELLAMY...OR ABOUT NEAR YORK...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3256 8833 3239 8826 3249 8800 3268 8811 $$ KSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 6:24 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 13, 6:24 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 PM CST MON MAR 13 2006 .DISCUSSION...A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES WILL CONTINUE TO AFFECT LOCATIONS ROUGHLY ALONG AND JUST NORTH OF INTERSTATE 59 THROUGH 8 PM CST BEFORE THEY WEAKEN. AT 615 PM CST...A LINE OF SHOWERS AND THUNDERSTORMS WAS FILLING IN ALONG AN ALICEVILLE TO JASPER TO CULLMAN LINE. TWO STORMS ALONG THIS LINE HAVE HAD A HISTORY OF PRODUCING SEVERE WEATHER. A TORNADO WAS REPORTED AROUND 6 PM CST NEAR ARKADELPHIA IN CULLMAN COUNTY AND WIND DAMAGE REPORTS HAVE COME IN FROM WALKER AND FAYETTE COUNTIES. THE ATMOSPHERE WAS A BIT UNSTABLE WITH LIFTED INDICES BETWEEN -1 AND -3 ACROSS THE WESTERN HALF OF ALABAMA. THROUGH 8 PM CST...LOCATIONS ALONG AND JUST NORTH OF AN ALICEVILLE TO TUSCALOOSA TO GARDENDALE TO GADSDEN LINE WILL HAVE AN ENHANCED THREAT FOR SEVERE WEATHER...INCLUDING TORNADOES. THE STORMS WILL MOST LIKELY BE STRONGEST THROUGH 730 PM CST BEFORE WEAKENING WITH COOLING AND THE LOSS OF DAYTIME HEATING. AFTER 8 PM CST...A FEW STORMS MAY BE STRONG OR SEVERE...THOUGH THE LINE SHOULD WEAKEN AS THEY MOVE EAST OF INTERSTATE 59 AND ENCOUNTER A COOLER MORE STABLE AIRMASS. OVERALL...STILL NOT EXPECTING A WIDESPREAD SEVERE WEATHER EVENT. && .UPDATE...ADDED TORNADO WATCH 91 AND REMOVED THE LAKE WIND ADVISORY. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && MBS/91
In the hours before
Local storm report, Mar 13, 6:40 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL NECTAR 33.97N 86.64W
03/13/2006 E0.75 INCH BLOUNT AL EMERGENCY MNGR
PENNY SIZE HAIL REPORTED IN NECTAR BY STORM SPOTTERS.
&&
LINHARESLocal storm report, Mar 13, 6:57 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG NECTAR 33.97N 86.64W
03/13/2006 BLOUNT AL EMERGENCY MNGR
POSSIBLE TORNADO IN NECTAR. A SMALL BUILDING WAS
DESTROYED.
&&
LINHARESLocal storm report, Mar 13, 7:09 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG CLEVELAND 33.99N 86.57W
03/13/2006 BLOUNT AL EMERGENCY MNGR
TREES BLOWN DOWN IN CLEVELAND.
&&
LINHARESLocal storm report, Mar 13, 7:10 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG ONEONTA 33.95N 86.47W
03/13/2006 BLOUNT AL EMERGENCY MNGR
TREES BLOWN DOWN IN ONEONTA.
&&
LINHARESLocal storm report, Mar 13, 7:19 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM FUNNEL CLOUD FULTONDALE 33.62N 86.80W
03/13/2006 JEFFERSON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED IN FULTONDALE.
&&
LINHARESLocal storm report, Mar 13, 7:30 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG RAINBOW CITY 33.93N 86.09W
03/13/2006 ETOWAH AL EMERGENCY MNGR
POSSIBLE TORNADO NEAR THE COOSA RIVER AT HORTONS BEND.
DAMAGE TO A FEW BOATS AND BOAST HOUSES.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:01 PM CST | Tornado Warning | BMX | Blount | 44 min |
| Mar 13, 6:26 PM CST | Tornado Warning | BMX | Walker | 19 min |
| Mar 13, 6:36 PM CST | Tornado Warning | BMX | Jefferson | 54 min |
| Mar 13, 6:42 PM CST | Tornado Warning | BMX | Blount, Etowah, St. Clair | 63 min |
| Mar 13, 6:44 PM CST | Tornado Warning | BMX | Tuscaloosa | 46 min |
| Mar 13, 6:52 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 53 min |
| Mar 13, 7:02 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 43 min |
| Mar 13, 7:26 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 34 min |
| Mar 13, 7:26 PM CST | Tornado Warning | BMX | Jefferson | 40 min |
| Mar 13, 7:42 PM CST | Tornado Warning | BMX | Calhoun, Cherokee, Etowah | 35 min |
| Mar 13, 7:43 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 47 min |
| Mar 13, 7:54 PM CST | Tornado Warning | BMX | St. Clair | 29 min |
| Mar 13, 7:57 PM CST | Severe Thunderstorm Warning | BMX | Hale | 48 min |
| Mar 13, 8:14 PM CST | Severe Thunderstorm Warning | BMX | Bibb | 20 min |
| Mar 13, 8:18 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 16 min |
| Mar 13, 8:24 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 66 min |
| Mar 14, 3:46 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
| Mar 14, 5:30 AM CST | Frost Advisory | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.